Fever In Children After DPT Immunization?
My child is 19 months old, after the DPT immunization has a fever for up to 5 days, I have already taken treatment, had a cold and the child’s body was limp, want to sleep all the time, vomiting too, at night the head is hot but the feet are cold.
Good morning, thanks for asking at HealthReplies.com. DPT vaccine is a combination vaccine given to prevent the occurrence of three types of diseases, namely diphtheria, pertussis and tetanus. This vaccine is given at the age of 2 months, 3 months and 4 months, then given further immunizations at 18 months and 5 years.
Although it aims to increase the body's resistance to disease, this vaccine still has side effects, including fever, pain, swelling and redness in the area of the injected body, the child becomes fussy, vomiting, weakness and no appetite.
In the case of your child, this could happen, but we cannot rule out other possibilities such as infections in various parts of the body, because the side effects should not occur that long, and with the age of your child who is 19 months old, he should also get the vaccine before.
Our advice, the most important step is to have your child checked by a pediatrician. Although you have previously checked it with a doctor, if the condition is still not improving let alone look limp like this, you should immediately check again. In addition, vomiting and fever can make him dehydrated or lack of fluids, and if his pediatrician assesses that he needs an IV to maintain his fluid needs, then it should be infused, and that cannot be known if not examined immediately.
The point is you have to get your child checked again immediately, and in the meantime, compress his forehead with a warm compress, make sure his fluid needs are met, and if your child shows a certain sign of gravity with him getting limp and vomiting continuously, don't hesitate to take him to the emergency room immediately closest pain. So, hopefully answering your question.